Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 297, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 30, 2016, 10:14 AM EDT for Franklin County, Nash County, Wake County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2016, 10:14 AM EDT (14:14 UTC)
- Expired
- Sep 30, 2016, 11:00 AM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, NC, Nash County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 26 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 10:19 AM EDT | HAIL 0.88 | 2 N New Hope, NC | PENNY TO NICKEL-SIZED HAIL AT SOUTHALL RD. AND BUFFALOE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted.
512
WUUS52 KRAH 301414
SVRRAH
NCC069-127-183-301500-
/O.NEW.KRAH.SV.W.0297.160930T1414Z-160930T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1014 AM EDT FRI SEP 30 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
WEST CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1100 AM EDT
* AT 1013 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GARNER...OR 7 MILES SOUTHEAST OF RALEIGH...MOVING NORTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...WAKE FOREST...ZEBULON...FRANKLINTON...BUNN...
KNIGHTDALE...WENDELL...ROLESVILLE AND YOUNGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN
INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3591 7808 3581 7825 3582 7826 3572 7843
3571 7847 3566 7853 3577 7868 3603 7857
3603 7856 3602 7855 3608 7855 3616 7850
TIME...MOT...LOC 1413Z 219DEG 20KT 3576 7856
HAIL...1.00IN
WIND...60MPH
$$
ELLIS3 follow-up statements
480
WWUS52 KRAH 301430
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1030 AM EDT FRI SEP 30 2016
NCC069-127-183-301500-
/O.CON.KRAH.SV.W.0297.000000T0000Z-160930T1500Z/
WAKE NC-FRANKLIN NC-NASH NC-
1030 AM EDT FRI SEP 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR NORTHEASTERN WAKE...SOUTHWESTERN FRANKLIN AND WEST CENTRAL NASH
COUNTIES...
AT 1029 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ZEBULON...OR 10 MILES EAST OF RALEIGH...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAKE FOREST...ZEBULON...FRANKLINTON...BUNN...KNIGHTDALE...
ROLESVILLE...YOUNGSVILLE...PILOT...PURNELL AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING LARGE HAIL...STRAIGHT LINE WINDS AND TORNADOES.
MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM... A
BATHROOM OR CLOSET OR BASEMENT.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3591 7808 3581 7825 3582 7826 3580 7843
3579 7848 3579 7851 3593 7861 3603 7857
3603 7856 3602 7855 3608 7855 3616 7850
TIME...MOT...LOC 1429Z 222DEG 26KT 3583 7848
HAIL...1.00IN
WIND...60MPH
$$
ELLIS999
WWUS52 KRAH 301442
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 AM EDT FRI SEP 30 2016
NCC127-301451-
/O.CAN.KRAH.SV.W.0297.000000T0000Z-160930T1500Z/
NASH NC-
1042 AM EDT FRI SEP 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NASH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3597 7817 3587 7829 3583 7841 3586 7843
3589 7847 3598 7851 3603 7857 3603 7856
3602 7855 3608 7855 3616 7850
TIME...MOT...LOC 1441Z 219DEG 20KT 3589 7843
$$
NCC069-183-301500-
/O.CON.KRAH.SV.W.0297.000000T0000Z-160930T1500Z/
WAKE NC-FRANKLIN NC-
1042 AM EDT FRI SEP 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR NORTHEASTERN WAKE AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 1041 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ZEBULON...OR 13 MILES EAST OF RALEIGH...MOVING NORTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAKE FOREST...FRANKLINTON...BUNN...ROLESVILLE AND YOUNGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING LARGE HAIL...STRAIGHT LINE WINDS AND TORNADOES.
MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM... A
BATHROOM OR CLOSET OR BASEMENT.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3597 7817 3587 7829 3583 7841 3586 7843
3589 7847 3598 7851 3603 7857 3603 7856
3602 7855 3608 7855 3616 7850
TIME...MOT...LOC 1441Z 219DEG 20KT 3589 7843
HAIL...1.00IN
WIND...60MPH
$$
ELLIS283
WWUS52 KRAH 301455
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1055 AM EDT FRI SEP 30 2016
NCC069-183-301505-
/O.EXP.KRAH.SV.W.0297.000000T0000Z-160930T1500Z/
WAKE NC-FRANKLIN NC-
1055 AM EDT FRI SEP 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKE AND
SOUTHWESTERN FRANKLIN COUNTIES WILL EXPIRE AT 1100 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3597 7817 3587 7829 3583 7841 3586 7843
3589 7847 3598 7851 3603 7857 3603 7856
3602 7855 3608 7855 3616 7850
TIME...MOT...LOC 1452Z 219DEG 20KT 3589 7843
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 10:00 AM EDT, 14 minutes earlier.
Area forecast discussion, Sep 30, 10:00 AM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1000 AM EDT FRI SEP 30 2016 .SYNOPSIS... A weak wave of low pressure and associated frontal zone will drift east across our region through early Saturday, then offshore through the rest of the weekend, while a persistent upper level low over the Tennessee Valley lifts across the Lower Great Lakes. && .NEAR TERM /TODAY AND TONIGHT/... As of 1000 AM Friday... Storm chances were increased and expanded a couple of hours ago to account for broken convective band curving from SW VA to Raleigh to Clinton to Wilmington, with elements tracking roughly northward. The latest surface analysis shows the surface low over the NC Foothills with a cold/occluded front extending down through western and southern SC and a warm/stationary front extending eastward across northern NC. Already a few strong to severe storms have formed in this band within a somewhat favorable environment of good deep layer shear (45-55 kts), strong mid level jet streak (55-60 kts), and marginal instability (~1000 J/kg of MUCAPE), although dynamic forcing for ascent is largely to our west, closer to the influence of the vortex centered over the KY/IN border. Will continue to monitor the severe threat over the next several hours as the mid level speed max tracks up the east side of the vortex, with the surface cold/occluded front easing slowly toward the ENE. Will keep good chance to likely pops in the Triangle to the north and east, with lower slight-chance to low chance pops over the SW CWA. Highs still expected to be in the upper 70s to lower 80s. -GIH Earlier discussion from 200 am Friday: Strong low-level warm advection in advance of a cold front extending southward along the I- 77 corridor and upper level forcing in the form of a jet entrance/exit and small amplitude waves/weak DPVA/ rotating around the eastern periphery of a stalled upper level low in Kentucky have allowed deep convection to develop within the dry mid/upper level airmass in place over central/western NC since 00Z. Nocturnal destabilization assoc/w low-level warm advection will yield 1000- 2000 J/Kg of MUCAPE through sunrise. Low-level FGEN and upper level forcing on the eastern periphery of the stalled upper low may further enhance thermodynamics via the release of potential instability, in the presence of vertical wind shear sufficient for supercells (SCP values 2-6). Any isolated convection in central NC this morning should remain elevated in nature, with parcels launching from ~925 mb (atop a ~2500 ft stable layer). With the above in mind, isolated convection will remain possible overnight, primarily in the NW Piedmont where low-level forcing will be juxtaposed with marginal upper level forcing on the eastern periphery of the stalled upper low. If layer-lifting is sufficient for deep convection to survive entrainment of dry air aloft in the NW Piedmont, updrafts could acquire mid-level rotation and exhibit deviant motion. Given the elevated nature of any convection and the lack of such characteristics thus far, severe weather appears unlikely. Should a robust elevated updraft acquire rotation, small to marginally severe hail could not be ruled out. Instability will decrease from west-east today as a drier low-level airmass advects into portions of the area (western Piedmont for sure) attendant a slow moving cold front and temps aloft (H5) begin to warm. The front is expected to further slow down this afternoon, stalling in a NW-SE orientation along/near a line from INT-TTA-CTZ. As a result, expect dry conditions in the SW Piedmont with isold/sct convection possible elsewhere and the relative best chances from in the NE Coastal Plain. Expect highs ranging from near 80F in the N/NW Piedmont to ~85F in the Sandhills and SE Coastal Plain. Lows tonight ranging from the mid 50s west to mid 60s east. If convection can survive entrainment of dry air in the mid/upper levels this afternoon, instability/shear would support supercellular organization along with a potential for damaging winds/large hail. Though diurnal destabilization will be greatest across portions of the the Sandhills/SE Coastal Plain, the potential for an isolated severe storm may be confined to the N/NW Piedmont in closer vicinity to the stalled upper low where upper level forcing /layer-lifting/ (and release of potential instability) is more likely. -Vincent && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 200 AM Friday... Dry/stable conditions will prevail sat/sat night as a dry low-level airmass advects into the region beneath an increasingly warm/dry mid- level airmass as the upper level low retrogrades northward away from the region (toward the Great Lakes). Expect highs in the upper 70s to lower 80s and lows mid/upper 50s to lower 60s. -Vincent && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 350 PM Thursday... he upper low over the Great Lakes will finally open up and weaken as it finally ejects eastward off the New England Coast late Monday and into Tuesday. Warm dry air aloft will cap Central NC off from any convection Sunday and Monday with daytime highs continuing to run a good 3 to 5 degrees above normal. Highs in the upper 70s north to lower 80s south. Lows 60 to 65. In the wake of the low lingering off the New England Coast, Canadian high pressure will wedge south down the Atlantic Seaboard, bringing cooler, more seasonable temperatures Tuesday through Thursday. The NHC forecasts has Matthew moving northward through the Bahamas on Tuesday, with large model spread thereafter in both the track and speed of Matthew for the latter half of next week. Refer to the National Hurricane Center for the latest information on TC Matthew. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... As of 645 AM Friday... 24-hr TAF period: IFR/LIFR ceilings and fog will begin to lift to MVFR everywhere late morning, possibly scattering out to VFR at the INT/GSO terminals by mid afternoon, perhaps earlier if shower activity shifts east of the Triad by that time. MVFR ceilings may prevail through the afternoon at eastern terminals, where isolated convection is more likely to persist. VFR conditions are expected at eastern terminals by or shortly after the end of the TAF period as a dry low-level airmass gradually advects eastward through central NC. Looking Ahead: Expect an extended period of dry/VFR conditions this weekend through early next week as a dry airmass prevails over the Carolinas. -Vincent && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...Hartfield/Vincent SHORT TERM...Vincent LONG TERM...CBL AVIATION...Vincent
Hazardous weather outlook, Sep 30, 8:36 AM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 836 AM EDT FRI SEP 30 2016 NCZ007>011-021>028-038>043-076>078-088-089-011100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-LEE-HARNETT-WAYNE-CUMBERLAND-SAMPSON- 836 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE TODAY ACROSS THE NORTHERN AND EASTERN PIEDMONT... EASTERN SANDHILLS... AND COASTAL PLAIN. THESE STORMS MAY BE CAPABLE OF QUARTER SIZE HAIL AND DAMAGING WIND GUSTS OVER 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ073>075-083>086-011100- STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE- 836 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GIH
In the hours before
Special weather statement, Sep 30, 7:53 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
753 AM EDT FRI SEP 30 2016
NCZ040-076-077-086-088-301300-
CUMBERLAND NC-LEE NC-HOKE NC-CHATHAM NC-HARNETT NC-
753 AM EDT FRI SEP 30 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND...LEE...NORTHEASTERN HOKE...SOUTHEASTERN CHATHAM AND
WESTERN HARNETT COUNTIES UNTIL 900 AM EDT...
AT 752 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR POPE AFB...OR 8 MILES NORTHWEST OF FORT BRAGG...MOVING NORTH AT
30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SANFORD...FORT BRAGG...GOLDSTON...POPE AFB...SPRING LAKE...
BROADWAY...SEMINOLE...PINEVIEW...CUMNOCK AND TRAMWAY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3518 7916 3517 7914 3518 7913 3517 7912
3517 7910 3519 7910 3521 7915 3524 7916
3526 7920 3528 7921 3531 7919 3534 7924
3561 7938 3568 7897 3561 7899 3559 7895
3511 7895 3509 7912
TIME...MOT...LOC 1152Z 175DEG 25KT 3524 7907
GIHSpecial weather statement, Sep 30, 7:57 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 AM EDT FRI SEP 30 2016
NCZ022-039-301300-
GUILFORD NC-RANDOLPH NC-
757 AM EDT FRI SEP 30 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN GUILFORD
AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 900 AM EDT...
AT 757 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF RANDLEMAN...MOVING NORTH AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...RANDLEMAN...ARCHDALE...SUMMERFIELD...
TRINITY...STOKESDALE...PLEASANT GARDEN...
JAMESTOWN AND LAKE TOWNSEND MARINA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3624 7967 3580 7982 3576 7993 3585 8002
3626 7998
TIME...MOT...LOC 1157Z 190DEG 27KT 3579 7994
26Special weather statement, Sep 30, 8:50 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 AM EDT FRI SEP 30 2016
NCZ041-042-077-088-301345-
JOHNSTON NC-CUMBERLAND NC-WAKE NC-HARNETT NC-
850 AM EDT FRI SEP 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWESTERN JOHNSTON...NORTH CENTRAL CUMBERLAND...SOUTH CENTRAL
WAKE AND HARNETT COUNTIES UNTIL 945 AM EDT...
AT 849 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
LILLINGTON TO NEAR FAYETTEVILLE. MOVEMENT WAS TOWARD THE
NORTH-NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...GARNER...FUQUAY-VARINA...DUNN...ANGIER...BENSON...
ERWIN...COATS...LINDEN AND BUIES CREEK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3514 7890 3554 7896 3557 7893 3574 7862
3530 7849 3529 7852 3532 7854 3530 7858
3527 7858 3526 7860
TIME...MOT...LOC 1249Z 205DEG 20KT 3546 7893 3515 7887
GIHSpecial weather statement, Sep 30, 8:51 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 851 AM EDT FRI SEP 30 2016 NCZ023-024-040-301345- ORANGE NC-ALAMANCE NC-CHATHAM NC- 851 AM EDT FRI SEP 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN ORANGE... EASTERN ALAMANCE AND NORTH CENTRAL CHATHAM COUNTIES UNTIL 945 AM EDT... AT 851 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF PITTSBORO...MOVING NORTH AT 35 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLINGTON...GRAHAM...HILLSBOROUGH...MEBANE...HAW RIVER... SWEPSONVILLE...UNION RIDGE...CANE CREEK RESERVOIR...CARR AND SUTPHIN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3575 7914 3575 7936 3623 7947 3623 7908 TIME...MOT...LOC 1251Z 179DEG 32KT 3580 7926 GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:32 PM EDT | Special Weather Statement | RAH | Stanly | 43 min |
| Sep 29, 10:41 PM EDT | Areal Flood Warning | RAH | Cumberland, Harnett, Hoke, Sampson | 24 hr |
| Sep 30, 7:53 AM EDT | Special Weather Statement | RAH | Lee | 67 min |
| Sep 30, 7:57 AM EDT | Special Weather Statement | RAH | Guilford | 63 min |
| Sep 30, 8:50 AM EDT | Special Weather Statement | RAH | Harnett | 55 min |
| Sep 30, 8:51 AM EDT | Special Weather Statement | RAH | Alamance, Orange | 54 min |
| Sep 30, 9:32 AM EDT | Severe Thunderstorm Warning | RAH | Wake | 43 min |
| Sep 30, 10:32 AM EDT | River Flood Warning | RAH | Cumberland | 35 hr |
| Sep 30, 11:04 AM EDT | Special Weather Statement | RAH | Franklin | 56 min |
| Sep 30, 12:11 PM EDT | Special Weather Statement | RAH | Warren | 64 min |
| Sep 30, 2:40 PM EDT | Special Weather Statement | RAH | Orange | 65 min |
| Sep 30, 5:00 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 34 min |
| Sep 30, 5:14 PM EDT | Special Weather Statement | RAH | Sampson | 31 min |
| Sep 30, 5:36 PM EDT | Special Weather Statement | RAH | Orange | 54 min |
| Sep 30, 5:37 PM EDT | Special Weather Statement | RAH | Johnston | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.